Arkansas, 2004Damaging Winds in Arkansas, July 4, 2004
July 4, 2004 · NWS TSA · 3 events in 2 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 4, 1:50 AM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 4, 1:50 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
250 AM CDT SUN JUL 4 2004
COMPLEX OF STORMS HAS BEEN MOVING EASTWARD ACROSS NE/KS DURING THE
NIGHT. SATL/RADAR LOOPS SHOW CONVECTIVE OUTFLOW FROM SYSTEM
CURRENTLY DROPPING SOUTHWARD INTO SOUTHERN KS WITH INTENSE STORMS
NORTH OF THE BOUNDARY. 00Z MESOETA SEEMS TO HAVE HAD A PRETTY GOOD
HANDLE ON THIS WITH POTENTIAL FOR THE COMPLEX TO AFFECT NORTHERN
AND NORTHEASTERN PARTS OF THE AREA LATER THIS MORNING THROUGH AROUND
MIDDAY. COMPLEX PERHAPS A LITTLE QUICKER THAN MESOETA
DEPICTED...BUT WILL WATCH TRENDS A LITTLE LONGER BEFORE FINAL
DECISION ON HOW HARD TO HIT ANY MORNING POPS. WILL ALSO HAVE TO
CONTEND WITH POTENTIAL FOR REMNANTS OF OUTFLOW BOUNDARY OVER THE
AREA FOR THIS AFTERNOON...WHILE AT THE SAME TIME CAP SHOULD ALSO BE
STRENGTHENING. PLANS FOR NOW ARE TO GO WITH SLIGHT CHANCE POPS OVER
ABOUT THE NORTHERN 2/3S OF THE AREA DURING THE AFTERNOON.
CURRENT PATTERN WILL SEE A SERIES OF WEAK IMPULSES MOVING THROUGH
THE PLAINS MAINLY TO THE NORTH OVER THE NEXT FEW DAYS. WILL LIKELY
SEE ANOTHER STORM COMPLEX TO THE NORTH BY TONIGHT...AND WILL KEEP
CHANCE POPS MAINLY ALONG THE KS BORDER WITH SLIGHT CHANCE EXTENDING
DOWN THROUGH THE TUL/FYV AREAS. CAP SHOULD BE EVEN STRONGER DURING
THE DAY ON MONDAY...BUT WILL MAINTAIN SLIGHT CHANCE POPS OVER THE
AREA.
NEXT FRONTAL BOUNDARY SCHEDULED TO APPROACH FROM THE NORTHWEST BY
MONDAY NIGHT INTO TUESDAY. WILL SEE AN INCREASING CHANCE FOR
SHOWERS AND THUNDERSTORMS SPREADING SOUTHWARD ACROSS THE AREA FOR
THE MONDAY NIGHT THROUGH WEDNESDAY TIME FRAME AS BOUNDARY SAGS IN
AND HANGS ACROSS THE AREA.
TEMPS THE NEXT FEW AFTERNOONS EXPECTED TO BE QUITE WARM...AND WITH
DEW POINTS IN THE 70S...HEAT INDICES WILL BE ON THE RISE.
PRELIM NUMBERS:
TUL 94 74 94 75 / 20 20 20 20
FSM 94 74 94 72 / 20 10 20 20
MLC 94 74 93 73 / 10 10 20 20
BVO 93 73 93 71 / 30 30 20 20
FYV 90 69 90 70 / 30 20 20 20
BYV 90 71 91 70 / 30 20 20 20
MKO 94 74 93 73 / 20 10 20 20
MIO 92 73 92 71 / 30 30 20 20
F10 94 74 94 75 / 20 10 20 20
HHW 94 73 93 73 / 10 10 10 20
FORECAST ID= 04
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jul 4, 4:00 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT SUN JUL 4 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT SUN JUL 4 2004
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT
...ISOLATED SEVERE THUNDERSTORMS TODAY AND TONIGHT...
A THUNDERSTORM COMPLEX WILL MOVE INTO NORTHEAST OKLAHOMA EARLY THIS
MORNING LIKELY PRODUCING WIDESPREAD WINDS OF 30 TO 40 MPH AND PERIODS
OF TORRENTIAL RAINFALL. ISOLATED SEVERE WEATHER IS ALSO POSSIBLE
WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH THE GREATEST
THREATS.
THUNDERSTORM CHANCES ARE EXPECTED TO DIMINISH THIS AFTERNOON WITH
ONLY ISOLATED DEVELOPMENT POSSIBLE ALONG ANY RESIDUAL SURFACE
BOUNDARIES. SHOULD A THUNDERSTORM DEVELOP THIS AFTERNOON...STRONG
INSTABILITY WOULD POSE A SEVERE WEATHER THREAT.
ADDITIONAL THUNDERSTORMS WILL DEVELOP TO OUR WEST TONIGHT WITH YET
ANOTHER THUNDERSTORM COMPLEX LIKELY FORMING. THIS COMPLEX WILL TRACK
EASTWARD AND MAY AFFECT PORTIONS OF NORTHEASTERN OKLAHOMA AND
NORTHWEST ARKANSAS LATE TONIGHT. THE ASSOCIATED SEVERE WEATHER
THREAT WILL CONTINUE TO FAVOR LARGE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
PREVIOUS HEAVY RAINS HAVE LEFT CONDITIONS FAVORABLE FOR FLASH
FLOODING...AND FLOODING WILL CONTINUE TO BE A THREAT WITH ANY
THUNDERSTORM COMPLEX THAT AFFECTS THE AREA. ADDITIONALLY...SEVERAL
AREA RIVERS REMAIN IN FLOOD STAGE WITH FLOOD WARNINGS /OKCFLWTUL/ AND
FLOOD STATEMENTS /OKCFLSTUL/ CONTAINING THE APPROPRIATE INFORMATION.
SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING...AND AGAIN LATE
TONIGHT. ADDITIONALLY...ACTIVATION IN RESPONSE TO FLASH FLOODING OR
ONGOING RIVER FLOODING MAY ALSO BE REQUIRED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY WITH THE GREATER
CHANCES OCCURRING TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES INTO
THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 4, 4:10 AM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 AM CDT SUN JUL 4 2004
ARZ001-002-010-011-019-020-OKZ054>058-060>063-067>070-072-074-041500-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAIG OK-CRAWFORD AR-
DELAWARE OK-FRANKLIN AR-HASKELL OK-MADISON AR-MAYES OK-MUSKOGEE OK-
NOWATA OK-OSAGE OK-OTTAWA OK-ROGERS OK-SEQUOYAH OK-TULSA OK-
WAGONER OK-WASHINGTON OK-WASHINGTON AR-
507 AM CDT SUN JUL 4 2004
SEVERE THUNDERSTORM WATCH NUMBER 546 IN EFFECT UNTIL 1000 AM CDT.
IN OKLAHOMA THIS WATCH INCLUDES 15 COUNTIES...
OKC021-101-135-041500-
IN EAST CENTRAL OKLAHOMA THIS WATCH INCLUDES 3 COUNTIES...
CHEROKEE MUSKOGEE SEQUOYAH
OKC001-035-041-097-105-113-115-131-143-145-147-041500-
IN NORTHEAST OKLAHOMA THIS WATCH INCLUDES 11 COUNTIES...
ADAIR CRAIG DELAWARE MAYES
NOWATA OSAGE OTTAWA ROGERS
TULSA WAGONER WASHINGTON
OKC061-041500-
IN SOUTHEAST OKLAHOMA THIS WATCH INCLUDES 1 COUNTY...
HASKELL
IN ARKANSAS THIS WATCH INCLUDES 6 COUNTIES...
ARC007-015-033-087-143-041500-
IN NORTHWEST ARKANSAS THIS WATCH INCLUDES 5 COUNTIES...
BENTON...CARROLL...CRAWFORD...MADISON AND WASHINGTON
ARC047-041500-
IN WEST CENTRAL ARKANSAS THIS WATCH INCLUDES 1 COUNTY...
FRANKLIN
Special weather statement, Jul 4, 5:29 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 AM CDT SUN JUL 4 2004
OKZ060-041215-
TULSA OK-
629 AM CDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
TULSA
AT 629 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM WINDS ALONG A
LINE EXTENDING FROM 16 MILES NORTHEAST OF COLLINSVILLE TO 5 MILES
NORTH OF SAND SPRINGS...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...GRAY...TULSA...SAND
SPRINGS...LEONARD...BIXBY...JENKS...OWASSO...SPERRY...SKIATOOK...
COLLINSVILLE AND BROKEN ARROW.
THESE THUNDERSTORM OUTFLOW WINDS WILL BE CAPABLE OF PRODUCING GUSTS
TO 40 MPH.Local storm report, Jul 4, 5:44 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 AM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 AM TSTM WND GST 4 W WELCH 36.87N 95.17W
07/04/2004 60 MPH CRAIG OK PUBLIC
RELAYED BY NWS SPRINGFIELD.
&&
JBMSpecial weather statement, Jul 4, 5:54 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
654 AM CDT SUN JUL 4 2004
OKZ067-041300-
WAGONER OK-
654 AM CDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WAGONER
AT 654 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM WINDS ALONG A
LINE EXTENDING FROM 19 MILES NORTHEAST OF ONETA TO 4 MILES NORTHWEST
OF ONETA...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WAGONER...CHOSKA...TULLAHASSEE...
PORTER...OKAY...REDBIRD...COWETA AND ONETA.
THESE THUNDERSTORM OUTFLOW WINDS WILL BE CAPABLE OF PRODUCING GUSTS
TO 45 MPH.Special weather statement, Jul 4, 6:09 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 AM CDT SUN JUL 4 2004
OKZ068-069-041315-
ADAIR OK-CHEROKEE OK-
709 AM CDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR
AT 709 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTHWEST OF OAKS TO 20 MILES WEST OF
LOST CITY...MOVING SOUTHEAST AT 40 MPH.
A LARGE PORTION OF CHEROKEE AND ADAIR COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 815 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jul 4, 6:32 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
732 AM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0606 AM TSTM WND DMG BARTLESVILLE 36.75N 95.98W
07/04/2004 WASHINGTON OK LAW ENFORCEMENT
LARGE TREE LIMBS DOWNED IN BARTLESVILLE.
0701 AM TSTM WND DMG 1 E LANGLEY 36.46N 95.03W
07/04/2004 MAYES OK EMERGENCY MNGR
TREES DOWNED ON POWER LINES.
&&
JBMThunderstorm Wind, Benton
- When
- July 4, 6:38 AM CST
- Where
- Benton County, Sulphur Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.483, -94.450
Thunderstorm winds estimated at 70 miles an hour blew a large tree down onto a house.
Thunderstorm Wind, Benton
- When
- July 4, 7:10 AM CST
- Where
- Benton County, Lowell
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.250, -94.133
Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.
Thunderstorm Wind, Carroll
- When
- July 4, 7:20 AM CST
- Where
- Carroll County, Green Forest
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.317, -93.450
Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Oklahoma, July 4, 20041 death · 1 injured · $52,000 · 61 kt wind · 10 events
- Damaging Winds in Mississippi, July 4, 20041 death · $45,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Kansas, July 4, 20043 injured · $1.4 million · 1.25 in hail · 12 events
- Hail and Damaging Winds in Kansas, July 4 to 5, 2004$1.0 million · 1.75 in hail · 27 events
- Hail in Texas, July 4, 2004$700,000 · 1 in hail · 1 event
- Damaging Winds and Lightning Strikes in Georgia, July 4, 2004$535,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Arkansas, July 4, 2004$285,000 · 1 in hail · 17 events
- Tornado in Missouri, July 4, 2004$150,000 · F1 · 1 event
- Hail and Damaging Winds in Kansas, July 4, 2004$125,000 · 1.75 in hail · 19 events
- Damaging Winds in Tennessee, July 4, 2004$111,000 · 60 kt wind · 15 events
- Damaging Wind in Missouri, July 4, 20041 injured · $100,000 · 65 kt wind · 1 event
- Damaging Wind in Kansas, July 4, 2004$100,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414886, 5414887, 5414888.